What Are The Symptoms Of Taking Blood Pressure Medicine When You Do Not Have Hypertension?

Question

Asked by Martin

What Are The Symptoms Of Taking Blood Pressure Medicine When You Do Not Have Hypertension?

What are the symptoms of taking BP medicine when you do not have HBP? In other words, what if I accidently took a large dose of Blood Pressure medicine, what symptoms may I have? Dizziness? Vertigo? Vision impairment? etc.

Answer

Martin,

Thanks for your question.

Basically the symptoms would be those of low blood pressure. This would include lightheadedness and/or dizziness, especially when changing position from lying to sitting or sitting to standing. There could be some vision changes, nausea, vomiting, fatigue, and sleepiness. Try to keep well hydrated and rest until the medication wears off. Should you lose consciousness, then a trip to the emergency room is needed for treatment.

Best wishes.

Martin Cane, M.D.